Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Have h pylori. Taking nexium, amoxyl and klaxid. What is causing headache and rise in BP?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 2001
Answered : 492 Questions
Question
My blood pressure is ranging from 133/105 to 120/94 (viceversa).im a female lady aged 28 and have been told I have hb pylori so am on nexium,amoxyl and klaxid.i don't know what's going on coz my bp is usually 107/80.have been to the emergency 4 times and they have done my bloods and ECG and said I'm ok.have a headache to day along with this high Bp.what could be the cause this has been going on for a while.sometimes I spend a week with a normal Bp then there are days when it just spikes???My headache has been going on for three days of course giving me sometime to rest at times but usually felt in the mornings and subsides during the day and comes back at night.my neck hurts at times too and my back is just so sore...I'm even scared to go back to emergency coz when I went the forth time it was as if I was a pain considering that I had been four times and each of the times my ECG was fine and bloods.currently I'm just on nexium for hb pylori as I was having chest pains and the urea test was done and the bacteria detected.now I still have those pains but more below my left breast.help
Posted Wed, 23 Jan 2013 in Digestion and Bowels
 
 
Answered by Dr. Abhijit Deshmukh 1 hour later
Hi,
Thanks for writing to us.
H.pylori infection is unlikely to cause headache or rise in BP. Medications used to treat H.pylori that you are taking may cause nausea, distaste, vomiting and mild headache at times which will subside after you discontinue the medications.
The only thing possibly which may explain your headache, heart burn, chest pain, backache and fluctuating BP is stress. De-stress yourself, take good sleep, go for regular walk and do some yoga meditation.
A small dose of short duration anxiolytics will also help you. Please see your physician for a prescription of the same. You can cut down on salt intake, monitor your BP and reduce weight if you are over weight.
Hope this answers your query.
Please do let me know if you have any further concerns.
Wish you a speedy recovery.

Above answer was peer-reviewed by
 
Follow-up: Have h pylori. Taking nexium, amoxyl and klaxid. What is causing headache and rise in BP? 46 hours later
Thank you so much for the reply..it has been helpful.but what I want to find out is why is it that most of the time my diastolic blood pressure is the one that is on the higher side.each time I have the headaches and I take my blood pressure the bottom number is up and the top one is within the normal limits...today I took my blood pressure three times and it ranged from 120/101-131/105 ,I also sometimes have a reading of 114/105.i thought maybe the top number would fluctuate more.what could be the reason for the bottom one to be off limits like this?
 
 
Answered by Dr. Abhijit Deshmukh 15 hours later
hi,
Thanks for writing back,
It is usually the upper (top most reading) blood pressure is one which fluctuates with stress, anxiety. Rarely lower one too can.
But looking at reports possibly you may be suffering from hypertension.
Get yourself checked and investigated as hypertension at your age need evaluation for secondary causes like renal problem, thyroid related, or other hormone related problems.
Hope this answers your query.
Please do let me know if you have any further questions.
Wish you a speedy recovery.
Above answer was peer-reviewed by
 
Follow-up: Have h pylori. Taking nexium, amoxyl and klaxid. What is causing headache and rise in BP? 10 hours later
My final question is when hb pylori has been detected is it not advisable to do an endoscopy to see the extent of harm it has caused ,as in my case after the antibiotic and nexium treatment I've been having massive chest pain.it is kind of wiered coz I don't necessarily have abdominal pain ,I just have chest pain that comes anytime during the day...I know sometimes drs say we should wait until we finish the nexium treatment but the pain is so much that I believe there is more to the chest pain,even though heart condition has been ruled out by ECG and blood for troponin levels???couldnt this chest pain be a sign of a hole in the oesophageus or something there...the pain is accompanied by back pain,lethargy.thanx
 
 
Answered by Dr. Abhijit Deshmukh 13 hours later
Hi,

Thank you for the query.

Well, dyspepsia in young can be evaluated by doing an h pylori breath test without an endoscopy. A hole in esophagus is an emergency, which if not treated will cause the patient to be in a critical stage within few hours. Therefore, it is very unlikely with you.

You can get an endoscopy done to rule out severe reflux esophagitis. Meanwhile, avoid worrying as stress aggravates the symptoms. Anxiolytic medications with the help of your doctor may also help.


Wish you a speedy recovery.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor